Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

First Passage Times for Combinations of Random Loads

P. A. Jacobs
SIAM Journal on Applied Mathematics
Vol. 46, No. 4 (Aug., 1986), pp. 643-656
Stable URL: http://www.jstor.org/stable/2101738
Page Count: 14
  • Subscribe ($19.50)
  • Cite this Item
First Passage Times for Combinations of Random Loads
Preview not available

Abstract

Structures are subject to changing loads from various sources. In many instances these loads fluctuate in time in an apparently random fashion. Models are considered for which the stress put on the structure by various loads simultaneously can be described by a regenerative process. The distribution of the first time until the stress on the structure exceeds a given level x is studied. Asymptotic properties of the distribution are given for a large stress level x and for the tail of the distribution for fixed finite stress level x. Simulation results are given to assess the accuracy of using the asymptotic results to approximate the distribution.

Page Thumbnails

  • Thumbnail: Page 
643
    643
  • Thumbnail: Page 
644
    644
  • Thumbnail: Page 
645
    645
  • Thumbnail: Page 
646
    646
  • Thumbnail: Page 
647
    647
  • Thumbnail: Page 
648
    648
  • Thumbnail: Page 
649
    649
  • Thumbnail: Page 
650
    650
  • Thumbnail: Page 
651
    651
  • Thumbnail: Page 
652
    652
  • Thumbnail: Page 
653
    653
  • Thumbnail: Page 
654
    654
  • Thumbnail: Page 
655
    655
  • Thumbnail: Page 
656
    656